MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM KIRSCHNER WIRE W/TROCAR POINT 150MM; WIRE,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM KIRSCHNER WIRE W/TROCAR POINT 150MM; WIRE,SURGICAL
Model Number 292.16
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: hty.Device malfunctione intra-operative.Device was not implanted/explanted.Device is not expected to be returned for manufacturer review/investigation.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent a procedure an open reduction internal fixation of a fracture in both forearms.During the procedure, a 1.6mm k wire broke.It was further explained that the surgeon placed a 3.5 locking compression plate using an unknown locking guide and wire guide.He then attached the 1.6mm k wire as a temporary fixation and as he pulled the guide wire to remove it from the plate the wire more than likely became fatigued and broke during removal.The surgeon over drilled using a cannulated drill bit and he could easily remove the broken piece of the guide wire.No additional medical intervention was required, no unanticipated x-rays were required and there was no harm to the patient.The procedure was completed without any surgical delays.The patient was reported to be stable at the end of the procedure.Concomitant devices reported: 3.5 locking compression plate (part# unknown, lot# unknown, quantity 1) this report is for one (1) 1.6mm kirschner wire w/trocar point 150mm.This is report 1 of 1 for (b)(4).

Brand Name
1.6MM KIRSCHNER WIRE W/TROCAR POINT 150MM
Common Device Name
WIRE,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7309606
Report Number2939274-2018-50823
Device Sequence Number13765551
Product Code LRN
UDI-Device Identifier20886982180374
UDI-Public(01)20886982180374(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number292.16
Device Catalogue Number292.16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2018
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR